Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 16, 2007, 2:05 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 2:05 PM PDT (21:05 UTC)
- Expired
- Jun 16, 2007, 8:09 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 162105 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 205 PM PDT SAT JUN 16 2007 ...VERY WINDY CONDITIONS WILL OCCUR THIS EVENING IN THE EAST END OF THE COLUMBIA RIVER GORGE... .TIGHT PRESSURE GRADIENTS WILL CONTINUE AND POSSIBLY EVEN STRENGTHEN THIS AFTERNOON AND EVENING IN THE EAST END OF THE COLUMBIA RIVER GORGE CAUSING VERY WINDY CONDITIONS. ORZ041-WAZ024-170515- /O.NEW.KPDT.WI.Y.0019.070616T2105Z-070617T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 205 PM PDT SAT JUN 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH 11 PM THIS EVENING. SURFACE PRESSURE GRADIENTS ARE THEN EXPECTED TO WEAKEN OVERNIGHT WITH DIMINISHING WINDS. IN ADDITION LOCAL AREAS OF BLOWING DUST MAY CAUSE REDUCED VISIBILITY...ESPECIALLY NEAR FRESHLY PLOWED FIELDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC/DK
1 follow-up statement
000 WWUS76 KPDT 170309 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 809 PM PDT SAT JUN 16 2007 ORZ041-WAZ024-170415- /O.CAN.KPDT.WI.Y.0019.000000T0000Z-070617T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 809 PM PDT SAT JUN 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SLOWLY DIMINISHED THIS EVENING BELOW ADVISORY LEVELS BUT BREEZY TO WINDY CONDITIONS WILL CONTINUE THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:00 PM PDT, 5 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT SAT JUN 16 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY...AN UPPER WEATHER SYSTEM AND ASSOCIATED UPPER TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THIS EVENING. MAIN CONCERN WITH THIS SYSTEM WILL BE INCREASING WINDS BEHIND THE COLD FRONT WHICH HAS NOW CROSSED THE CASCADE CREST INTO EASTERN OREGON AND WASHINGTON. WINDS HAVE INCREASED SIGNIFICANTLY AT LOCATIONS ALONG THE CASCADE EAST SLOPES SUCH AS KELN AND KDLS. AREAS WITH THE GREATEST POTENTIAL TO REACH WIND ADVISORY CRITERIA WILL BE THE KITTITAS VALLEY...THE LOWER COLUMBIA BASIN...NORTH CENTRAL OREGON AND THE COLUMBIA RIVER GORGE.A WIND ADVISORY WILL BE IN EFFECT UNTIL 06Z THIS EVENING FOR AT LEAST FOR THE EASTERN COLUMBIA RIVER GORGE. WINDY CONDITIONS ARE ALSO FORECASTED IN MANY OTHER LOCATIONS THIS EVENING...AND THE ADVISORY AREA MAY NEED TO BE EXPANDED. IN ADDITION LOCAL BLOWING DUST WILL BE A CONCERN IN THE LOWER COLUMBIA BASIN AND ADJACENT BLUE MOUNTAIN FOOTHILLS THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE OVERNIGHT AS PRESSURE GRADIENTS RELAX. AT THE PRESENT TIME THE ATMOSPHERE IS BECOMING TOO STABLE FOR SIGNIFICANT THUNDERSTORM DEVELOPMENT. IF ANY THUNDERSTORMS OR SHOWERS DO DEVELOP THIS EVENING THEY WILL BE OVER EXTREME NE OREGON AND SE WASHINGTON EAST OF THE BLUE MOUNTAINS. WILL KEEP A MENTION OF ISOLATED SHOWERS OR THUNDERSTORMS UNTIL 6Z THIS EVENING FOR THESE AREAS WHICH INCLUDE WALLOWA COUNTY OF OREGON AND FOR THE BLUE MOUNTAINS OF SE WASHINGTON. HIGH PRESSURE ALOFT WITH A DRY WEST TO NORTHWEST FLOW ALOFT WILL BUILD OVER THE REGION ON SUNDAY AND CONTINUE THROUGH TUESDAY WITH DRY CONDITIONS AND A WARMING TREND. 88 .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...THE RIDGE OF HIGH PRESSURE WILL KEEP TEMPERATURES WARM THROUGH THURSDAY. A WEATHER DISTURBANCE MOVING THROUGH A SOUTHWEST FLOW...ALONG WITH WARM TEMPERATURES AND SOME MOISTURE MAY LEAD TO A FEW THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OREGON WEDNESDAY AFTERNOON. MODELS ARE INDICATING THAT THE RIDGE WILL FLATTEN BY THE END OF THE WEEK AS SYSTEMS PASS TO THE NORTH. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK...WITH THE WARMEST TEMPERATURES OCCURRING WEDNESDAY. DK && .PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS ACROSS ALL TAF SITES AND TWEB ROUTES. SURFACE WINDS WILL INCREASE LATE THIS MORNING ACROSS THE AREA AND CONTINUE INTO THE EVENING. WIND GUSTS TO 30 KNOTS ARE POSSIBLE AT KDLS...KPDT...AND KPSC...WHILE GUSTS TO 25 KNOTS ARE POSSIBLE AT KRDM AND KALW. BLOWING DUST IS POSSIBLE IN THE COLUMBIA BASIN THIS AFTERNOON. DK && .PRELIMINARY POINT TEMPS/POPS... PDT 49 73 51 79 / 10 10 10 10 ALW 51 75 53 80 / 10 10 10 10 PSC 51 79 53 83 / 10 10 10 10 YKM 45 73 47 77 / 10 10 10 10 HRI 49 76 51 80 / 10 10 10 10 ELN 49 69 51 72 / 10 10 10 10 RDM 34 75 36 75 / 10 10 10 10 LGD 45 70 47 78 / 10 10 10 10 GCD 41 72 43 76 / 10 10 10 10 DLS 51 74 53 73 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ041. WA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR WAZ024. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/84/84
Hazardous weather outlook, Jun 16, 1:58 PM PDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
158 PM PDT SAT JUN 16 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
158 PM PDT SAT JUN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
BLOWING DUST
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, WALLOWA COUNTY
STRONG WIND
EASTERN COLUMBIA RIVER GORGE
AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE ACROSS THE
REGION TODAY AND IS EXPECTED TO EXIT THE AREA LATER TONIGHT. GUSTY
WINDS CONTINUE TO DEVELOP IN THE COLUMBIA BASIN AND EASTERN
COLUMBIA RIVER GORGE THIS AFTERNOON WITH AREAS OF BLOWING DUST
POSSIBLE. SCATTERED THUNDERSTORMS MAY DEVELOP OVER EXTREME
NORTHEAST OREGON.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
LOW PRESSURE SYSTEM WILL BE MOVING EAST OF THE AREA LATER SUNDAY
ALLOWING HIGH PRESSURE TO BUILD IN FOR EARLY NEXT WEEK. THIS WILL
PROVIDE FAIR WEATHER WITH WARMER TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.